Volume 19, issue 3 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Hyperbolic extensions of free groups from atoroidal ping-pong

Caglar Uyanik

Algebraic & Geometric Topology 19 (2019) 1385–1411
Abstract

We prove that all atoroidal automorphisms of Out(FN) act on the space of projectivized geodesic currents with generalized north–south dynamics. As an application, we produce new examples of nonvirtually cyclic, free and purely atoroidal subgroups of Out(FN) such that the corresponding free group extension is hyperbolic. Moreover, these subgroups are not necessarily convex cocompact.

Keywords
free groups, hyperbolic extensions, $\mathrm{Out}(F_N)$, geodesic currents
Mathematical Subject Classification 2010
Primary: 20F28, 20F67
Secondary: 37D40
References
Publication
Received: 19 March 2018
Revised: 3 September 2018
Accepted: 3 October 2018
Published: 21 May 2019
Authors
Caglar Uyanik
Department of Mathematics
Yale University
New Haven, CT
United States